Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 17, 2005, 10:49 AM EST for Hendry County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2005, 10:49 AM EST (15:49 UTC)
- Expired
- Mar 17, 2005, 11:45 AM EST
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Hendry County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 9:45 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 171550
SVRMFL
FLC051-171645-
/O.NEW.KMFL.SV.W.0010.050317T1549Z-050317T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1049 AM EST THU MAR 17 2005
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENDRY COUNTY
IN SOUTH FLORIDA
* UNTIL 1145 AM EST
* AT 1048 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF FELDA...OR NEAR
LEHIGH ACRES...AND MOVING EAST AT 55 MPH.
* THE STORM WILL AFFECT...
FELDA BY 1100 AM EST
LA BELLE BY 1105 AM EST
DEVILS GARDEN BY 1120 AM EST
CLEWISTON BY 1135 AM EST
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2675 8154 2675 8097 2678 8094 2675 8090
2658 8090 2658 8100 2655 8104 2654 8157
2672 8157
$$
HANDEL2 follow-up statements
000
WWUS52 KMFL 171607
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1105 AM EST THU MAR 17 2005
FLC051-171645-
/O.CON.KMFL.SV.W.0010.000000T0000Z-050317T1645Z/
HENDRY FL-
1105 AM EST THU MAR 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
NORTHERN HENDRY COUNTY...
AT 1059 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH EXTENDING FROM NEAR LA BELLE TO
10 MILES WEST OF FELDA MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
BELLE...DEVILS GARDEN...HARLEM AND CLEWISTON.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
LAT...LON 2675 8154 2675 8097 2678 8094 2675 8090
2658 8090 2658 8100 2655 8104 2654 8157
2672 8157
$$
HANDEL000
WWUS52 KMFL 171629
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1128 AM EST THU MAR 17 2005
FLC051-171638-
/O.CAN.KMFL.SV.W.0010.000000T0000Z-050317T1645Z/
HENDRY FL-
1128 AM EST THU MAR 17 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRY COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE
WARNING HAS BEEN CANCELLED.
WIND GUSTS TO 40 MPH AND OCCASIONAL LIGHTNING ARE STILL POSSIBLE
WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EST
THURSDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2675 8154 2675 8097 2678 8094 2675 8090
2658 8090 2658 8100 2655 8104 2654 8157
2672 8157
$$
HANDELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:20 AM EST, 7 hours 29 minutes earlier.
Area forecast discussion, Mar 17, 3:20 AM EST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 320 AM EST THU MAR 17 2005 .DISCUSSION...LOW PRESSURE CENTER IS OVER THE NE GULF...WITH COLD FRONT EXTENDING SW INTO THE CENTRAL GULF. A NICE AREA OF CONVECTION HAS DEVELOPED FROM THE FT. MYERS AREA WSW OUT INTO THE GULF...ON THE HEALS OF A STRENGTHENING LOW/MID LEVEL JET STREAK SHOWN BY THE GFS. GFS IS SLIGHTLY TOO FAR NORTH WITH ITS BULLSEYE OF PRECIP CURRENTLY...AND AREA OF CONVECTION HAS MADE AT LEAST SOME SLIGHT SE PROGRESS OVER THE PAST FEW HRS. TAMPA RADAR SHOWS INDIVIDUAL CELLS MOVING NE WITHIN THE LINE OF STORMS...BUT AGAIN SOME E-SE PROGRESS OF THE LINE. AS SUCH...THIS AREA OF RAIN/STORMS LOOKS TO AFFECT THE NAPLES AREA INTO THE LAKE OKEECHOBEE AREA THIS MORNING. SE PARTS OF THE SERVICE AREA (MIA/FLL) WILL STAY DRY FOR A TIME THIS MORNING...BUT THAT WILL QUICKLY CHANGE BY AFTERNOON. THE LOW WILL TRACK OUT INTO THE ATLANTIC THIS AFTERNOON...SENDING A COLD FRONT SOUTHEASTWARD ACROSS SOUTH FL THIS EVENING. DEEP MOISTURE AHEAD OF THE FRONT (TPA PWAT LAST NIGHT WAS >2 INCHES)...AND JET DYNAMICS WILL ALLOW RAIN/THUNDERSTORMS TO AFFECT THE AREA THIS AFTERNOON...THEN GRADUALLY END FROM WEST TO EAST THIS EVENING. CONCUR WITH SPC THAT INSTABILITY WILL BE A LIMITING FACTOR FOR SEVERE WX. HOWEVER...A FEW STORM COULD PRODUCE STRONG WIND GUSTS...GIVEN THE STRENGTHENING LOW/MID LEVEL FLOW. AM MORE CONCERNED ABOUT HEAVY RAINFALL POTENTIAL...DUE TO TRAINING OF STORMS. ALTHOUGH AT THIS POINT...HEAVIEST RAIN LOOKS TO STAY JUST NORTH OF THE AREA. STILL...A SOLID 1-1.5 INCHES IS EXPECTED TODAY...WITH LOCALLY HIGHER AMOUNTS FAVORED OVER THE SW COAST. MUCH DRIER AND COOLER AIR SETTLES INTO THE AREA BEHIND THE FRONT TONIGHT. DRY WEATHER AND PLEASANT CONDITIONS ARE EXPECTED FRI AND THROUGH THE UPCOMING WEEKEND. GFS HAS BEEN RIGHT ON THE MONEY WITH TEMPS (NAILING THE UPPER 80S SEEN OVER EAST CENTRAL FL YESTERDAY AND MID 80S HERE YESTERDAY)...SO SEE NO REASON TO STRAY FROM THESE NUMBERS. THE TREND OF THE GFS HAS BEEN TO GO COOLER AND DRIER BEHIND THE FRONT...SO A COOLER TIME LIES AHEAD. WARMTH/MOISTURE WILL RETURN TO THE AREA EARLY NEXT WEEK. && .MARINE...IN COMPARING GFS/ETA WINDS WITH OBS OVER THE GULF...GFS IS MORE IN LINE WITH REALITY (STRONGER WINDS). AS SUCH...WILL SIDE WITH GFSS IDEA OF STRENGTHENING WINDS TODAY...TO SCA LEVELS. && .FIRE WEATHER...NO CONCERNS UNTIL POSSIBLY SAT-SUN...AT WHICH TIME DEWPOINTS COULD BECOME LOW ENOUGH FOR RHS TO DROP TO NEAR CRITICAL LEVELS. AT THIS POINT IT LOOKS LIKE WEEKEND RHS WILL FALL TO AROUND 40 PERCENT MOST AREAS. HOWEVER...GFS CONTINUES A DOWNWARD TREND...AND SO IF THIS TREND CONTINUES...CRITICAL THRESHOLDS COULD BE REACHED THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 59 76 53 / 90 60 10 0 FORT LAUDERDALE 83 62 78 58 / 90 80 10 0 MIAMI 83 63 77 58 / 90 80 10 0 NAPLES 75 62 73 53 / 100 60 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY ALL WATERS. GM...SMALL CRAFT ADVISORY ALL WATERS. && 57
Hazardous weather outlook, Mar 17, 4:59 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 459 AM EST THU MAR 17 2005 FLZ063-066>068-070>075-172200- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN DADE- 459 AM EST THU MAR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAIN POSSIBLE TODAY... DEVELOPING LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL MOVE ACROSS FLORIDA TODAY. A TRAILING COLD FRONT WILL MOVE TOWARD SOUTH FLORIDA. THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL STRENGTHEN AS THEY MOVE INTO AREAS OF GREATER INSTABILITY. FREQUENT LIGHTNING STRIKES WILL BE THE GREATEST THREAT FROM THESE STORMS. A FEW OF THE STORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH ALONG WITH SOME SMALL HAIL. SUDDEN DOWNPOURS COULD PRODUCE LOCALLY HEAVY RAINFALL IN A FEW LOCATIONS CAUSING MINOR STREET FLOODING AND HAZARDOUS DRIVING CONDITIONS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. FLZ069-172200- WESTERN COLLIER- 459 AM EST THU MAR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...HIGH RISK OF RIP CURRENTS AT LOCAL BEACHES... ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAIN POSSIBLE TODAY... SOUTHWEST WINDS OF 10 TO 15 KNOTS OVER THE GULF COASTAL WATERS WILL INCREASE TO 20 KNOTS THIS AFTERNOON CREATING A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF COLLIER COUNTY. DEVELOPING LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL MOVE ACROSS FLORIDA TODAY. A TRAILING COLD FRONT WILL MOVE TOWARD SOUTH FLORIDA. THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL STRENGTHEN AS THEY MOVE INTO AREAS OF GREATER INSTABILITY. FREQUENT LIGHTNING STRIKES WILL BE THE GREATEST THREAT FROM THESE STORMS. A FEW OF THE STORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH ALONG WITH SOME SMALL HAIL. SUDDEN DOWNPOURS COULD PRODUCE LOCALLY HEAVY RAINFALL IN A FEW LOCATIONS CAUSING MINOR STREET FLOODING AND HAZARDOUS DRIVING CONDITIONS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, Mar 17, 8:20 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 820 AM EST THU MAR 17 2005 AMZ610-FLZ063-066-067-171405- GLADES-HENDRY-LAKE OKEECHOBEE-PALM BEACH WESTERN- 820 AM EST THU MAR 17 2005 ...THUNDERSTORMS ORGANIZING AND MOVING THROUGH THE LAKE OKEECHOBEE REGION... A BAND OF THUNDERSTORMS IS ORGANIZING ALONG SOUTH CENTRAL FLORIDA ROUGHLY FROM FORT MYERS AND PUNTA GORDA ACROSS THE LAKE OKEECHOBEE REGION TO NORTHERN PALM BEACH COUNTY. FOR THE NEXT COUPLE OF HOURS... A SERIES OF THUNDERSTORMS WILL BE MOVING ACROSS THE LAKE OKEECHOBEE REGION...PRODUCING HEAVY RAINS AND POSSIBLY EVEN WIND GUSTS NEAR 50 MPH AND HAIL. IN PARTICULAR...LABELLE...ORTONA...MOORE HAVEN...THE LAKE ITSELF...CLEWISTON...BELLE GLADE...AND PAHOKEE SHOULD BE PREPARED FOR STRONG THUNDERSTORMS MUCH OF THE REST OF THE MORNING. THE BAND SHOULD SINK SLOWLY SOUTHWARD THROUGH THE DAY AND AFFECT THE NAPLES AREA ACROSS SOUTH FLORIDA TO THE METRO PALM BEACH...BROWARD... AND DADE AREAS THIS AFTERNOON.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:57 AM EST | Special Marine Warning | MFL | 33 min | |
| Mar 17, 8:57 AM EST | Special Marine Warning | MFL | 48 min | |
| Mar 17, 9:45 AM EST | Special Marine Warning | MFL | 30 min | |
| Mar 17, 11:39 AM EST | Special Marine Warning | MFL | 66 min | |
| Mar 17, 12:34 PM EST | Special Marine Warning | MFL | 86 min | |
| Mar 17, 2:27 PM EST | Special Marine Warning | MFL | 63 min | |
| Mar 17, 3:38 PM EST | Special Marine Warning | MFL | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.